MDJunction - People Helping People
 
Ask a Question
05/14/2010 11:11 PM

had contrast dye MRI yesterday--feel like dookie

crabbyapple
crabbyapplePosts: 224
Member

I have been on a ROLL really for the last few weeks. I have had some of my old self back, but also going through some anger issues because of this.

I need to catch up on here today and tomorrow, I am feeling a down day coming on. I think I need to learn to feel these and not push it so hard, but I am learning.

Anyhooooooooooooo

I had the contrast dye MRI yesterday, today my arm ACHES. It is into the back of my shoulder also. I have had surgery 2x in last 4 months and never even got achy like this after. Is this common?

Reply

05/14/2010 11:48 PM
bob3bob3
bob3bob3Posts: 4213
Senior Member

Hi Kristen

I didnt feel the dye in my MRI at all but general short term warmth is apparently common. Is the side effect listed n an web searches?

HC can gives you anger too.

Bob


05/15/2010 01:10 AM
crabbyapple
crabbyapplePosts: 224
Member

It says you can have a bad reaction. They did not even tell me I was getting the contrast stuff, but whatever. I hope it just wears off soon. I just was wondering how common it is. Toilet time a lot TMI right?

05/15/2010 01:28 AM
bob3bob3
bob3bob3Posts: 4213
Senior Member

Not on this support group. We talk about dehydration and urination "a lot". Low cortisol can also cause digestive issues from bloating to fast and slows! It is never perceived as rude or embarrassing. We may joke about it sometime but it is never aimed at anyone. If you think its pertinent, mention it.

The concern is whether the dye problems is getting better or worse and whether there is anything in your ailing adrenocortical system that is making that worse. Example - Not relevant to the dye but if you have a flu shot you also have to updose your steroid to allow for the "dummy" infection that is going on producing white blood cells.

Bob


05/15/2010 01:44 AM
crabbyapple
crabbyapplePosts: 224
Member

This stupid cold is still hanging on forever, I hope the process of my body trying to get rid of the dye doesn't hinder the effort of my body to rid of this stupid cold/allergy thing.

I should be taking vitamin packs I guess. I will have to ask doc about that, maybe that will help.

Yes, today, my tummy is REALLY puffed out........to the point where it hurts. My arm is SUPER sore.

Other than that, normal day. Rainy day in Germany. Woot, lol


05/15/2010 11:51 AM
crz49
crz49  
Posts: 1141
Senior Member

Kristen,

First, I was told that the dye from an MRI passes through the system very quickly. Second, I've had an anaphylactic reaction to IVP dye...(the MRI contrast dye is different, I was told) but never with the MRI dye. I've experienced the warmth Bob mentioned, plus a feeling as though I were urinating on the table. My thought, and it's only a thought, not a fact, is that maybe when they put the IV in, they pinched a nerve, and your are thusly feeling pain. Is the pain on the same side as your IV?...or is it in both shoulders?

Oh, and please don't be shy about talking about bodily functions...they are a part of our illnesses, and we can't help you if you don't bring them up. We all have either experienced a symptom you may mention, or can just empathize. Whatever, we're quite an understanding group. Smile

Corri


05/15/2010 08:46 PM
JordynsGigi
JordynsGigi  
Posts: 786
Senior Member

Hi Kristen,

I have MRIs with contrast dye every 6mos, and have never felt anything.

Is the site where it was injected warm or reddened?

If its really sore, I would call them and let them know.

Brenda Smile


05/15/2010 10:50 PM
kgo
kgo  
Posts: 603
Member

Kristen, I agree with Brenda, make a call to your doc or the imaging center and let them know of your symptoms. Mara has never had a reaction to MRI contrasts

Let us know!

Kim Smile


05/17/2010 04:26 AM
crabbyapple
crabbyapplePosts: 224
Member

It feels better now, it passed after about 48 hrs. I was going to call but wanted to wait a bit more. Thank you everyone!

05/17/2010 05:30 AM
teri72193
teri72193  
Posts: 1264
Senior Member

See I knew why I like you guys, talking about our bodily functions with our friends makes us feel better about them. When I try to talk about them at work, the girls just look horrified Smile Glad you are better. I am rarely sick because of the mega vitamins I have to take due to the gastric bypass surgery, so vitamins would be a great help, but you should have blood tests telling you where your levels are before you start. It helps to know what you need.
Reply

Share this discussion with your friends:
<< Start < Prev 1 Next > End >>


Disclaimer: The information provided in MDJunction is not a replacement for medical diagnosis, treatment, or professional medical advice.
In case of EMERGENCY call 911 or 1.800.273.TALK (8255) to the National Suicide Prevention Lifeline. Read more.
Contact Us | About Us
Copyright (c) 2006-2014 MDJunction.com All Rights Reserved